Michigan, 2016Winter Weather in Michigan, April 2 to 4, 2016
April 2 to 4, 2016 · NWS MQT · 9 events in 9 counties and zones
An Alberta clipper low pressure system moving through the Upper Midwest brought a widespread moderate to heavy snow to Upper Michigan from the evening of the 2nd into the morning on the 4th.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An Alberta clipper low pressure system moving through the Upper Midwest brought a widespread moderate to heavy snow to Upper Michigan from the evening of the 2nd into the morning on the 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Apr 2, 12:45 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 2, 12:45 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
145 PM EDT SAT APR 2 2016
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 532 AM EDT SAT APR 2 2016
ADDED TO THE LIST OF ADVISORIES TODAY BY ADDING
ONTONAGON...HOUGHTON...KEWEENAW...BARAGA AND MARQUETTE COUNTIES.
JUSTIFICATION FOR THIS IS THAT NNE-NW LOW LEVEL WINDS AND 850MB
TEMPS COOLING FROM -13C TO -17C TODAY WILL SUPPORT LAKE ENHANCEMENT.
ADDITIONALLY...CONVERGENCE ALONG A TROUGH STRUNG OUT ACROSS LAKE
SUPERIOR EARLY THIS MORNING HAS LED TO A BAND OF SNOWFALL THAT WILL
SHIFT ONSHORE FROM THE KEWEENAW THROUGH MARQUETTE COUNTY THIS
MORNING TO EARLY AFTERNOON...BECOMING EVEN MORE ENHANCED BY
UPSLOPE/LAKE FORCING. THIS BAND WILL LIKELY RESULT IN BRIEF HEAVY
SNOW. WRN AREAS IN ADVISORIES WILL SEE COMBINATION OF SNOW FROM THE
SHORTWAVE PASSING TO THE S AND LAKE ENHANCEMENT. HAVE 2-5 INCHES
PORTIONS OF GOGEBIC/ONTONAGON AND MARQUETTE/BARAGA COUNTIES...AND 2-
4 INCHES OVER THE KEWEENAW. UNDER 3 INCHES ELSEWHERE. WINDS WILL
PICK UP BEHIND THE TROUGH...GUSTING TO 35 MPH NEAR LAKE
SUPERIOR...RESULTING IN PATCHY BLOWING SNOW. TEMPS WILL BE COOLER
THAN YESTERDAY...BY ABOUT 8 DEGREES...AND IN THE MID 20S IN ADVISORY
AREAS. THIS SHOULD ALLOW SNOW TO STICK TO ROADS BETTER...THUS
INCREASING THE IMPACTS OF SNOW IN THE ADVISORIES.
A SFC RIDGE PASSES THROUGH TONIGHT AHEAD OF ANOTHER SHORTWAVE THAT
WILL MOVE IN LATE IN THE NIGHT. WITH NW LOW LEVEL WINDS AND 850MB
TEMPS AROUND -17C...LAKE EFFECT SNOW WILL BE THE RULE FOR THE NW
WIND SNOWBELTS...BUT MAINLY THE E HALF AS THE RIDGE WILL ALREADY BE
OVER THE W BY 06Z TONIGHT. HAVE LOCALLY 2-3 INCHES OF SNOW OVER THE
E TONIGHT. SNOW WILL BE MOVING INTO THE FAR W IN THE LAST COUPLE
HOURS OF THE NIGHT...SO WILL LET LONG TERM DISCUSSION HANDLE THAT.
EXPECT COLDEST TEMPS TONIGHT OVER THE INTERIOR W WHERE THE RIDGE
WILL MOVE IN EARLIER IN THE NIGHT...WITH LOWS IN THE SINGLE DIGITS
ABOVE ZERO.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 355 AM EDT SAT APR 2 2016
UPPER AIR PATTERN CONSISTS OF A 500 MB TROUGH OVER NEW ENGLAND 12Z
SUN. A SHORTWAVE THEN MOVES INTO THE CWA SUN NIGHT INTO MON AND DIGS
ANOTHER TROUGH INTO NEW ENGLAND BY 12Z TUE. A NARROW BAND OF PCPN
WILL OCCUR ON SUN AND SUN NIGHT ACROSS THE AREA WITH ISENTROPIC LIFT
AND MOISTURE MOVING ACROSS THE AREA WITH THE GFS AND NAM SHOWING 825-
750 MB SURFACES. NAM SHOWS SOME 850-500 MB Q-VECTOR CONVERGENCE AND
DEEPER MOISTURE MOVING THROUGH THE AREA.
DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST OVERALL. KEPT IN
HIGH LIKELY POPS FOR SUN INTO SUNDAY EVENING AS BAND OF MODERATE
SNOW PASSES ALONG THE WI BORDER. COULD SEE A BROAD 2 TO 4 INCHES OF
SNOW OUT OF THIS EVENT INTO SUNDAY EVENING ACROSS THE CWA WITH THE
HEAVIEST AMOUNTS ALONG THE WISCONSIN BORDER. OPTED NOT TO GO WITH
HEADLINES FOR NOW AS SOME HEADLINES ARE ALREADY UP...BUT COULD SEE
COUNTIES ALONG WI BORDER NEEDING A SNOW ADVISORY FOR SUN ALONG WITH
SOME NORTH CENTRAL COUNTIES AS WELL. DO NOT WANT TWO HEADLINES AS
SOME CONFUSION COULD OCCUR. LAKE EFFECT SNOW SHOWERS WILL CONTINUE
ON MONDAY THEN.
IN THE EXTENDED...GFS AND ECMWF SHOW A DEEP 500 MB TROUGH OVER THE
ERN U.S. 12Z TUE WITH A RIDGE IN THE PLAINS AND TROUGHING IN THE
ROCKIES. TROUGHING MOVES INTO THE UPPER GREAT LAKES 12Z WED AND THIS
TROUGH AXIS MOVES INTO THE LOWER GREAT LAKES 12Z THU. THIS TROUGH
THEN DIGS INTO THE ERN U.S. 12Z FRI WITH COLD AIR MOVING IN AGAIN
FOR FRI INTO THE AREA. THE ACTIVE AND COLD PATTERN WILL CONTINUE
THIS FORECAST PERIOD WITH MIXED PCPN OF RAIN AND SNOW ALSO
CONTINUING WITH LAKE EFFECT/LAKE ENHANCEMENT ENTERING INTO THE
PICTURE FOR THU AND FRI WITH THE COLDER AIR. TEMPERATURES WILL
CONTINUE TO BE BELOW NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 145 PM EDT SAT APR 2 2016
LAKE EFFECT SNOW DIMINISHES THIS AFTN INTO EVENING...LASTLY AT KSAW.
MAINLY MVFR CONDITIONS...THOUGH HEAVIER SNOW SHOWERS WILL RESULT IN
LIFR. QUIET PERIOD MOST OF TONIGHT WITH INCREASING MID CLOUDS AHEAD
OF NEXT LOW PRESSURE SYSTEM THAT MOVES IN ON SUN MORNING. CONDITIONS
WILL QUICKLY TREND IFR OR LIFR AT ALL TAF SITES ON SUN MORNING AS
SNOW MOVES ACROSS UPR MICHIGAN.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 532 AM EDT SAT APR 2 2016
ACTIVE PERIOD ON LAKE SUPERIOR AS SERIES OF LOW PRESSURE TROUGHS
WILL BRING OCCASIONAL WIND SHIFTS THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK. NORTH WINDS INCREASE AGAIN FROM THE NORTH TODAY BEHIND A
LOW PRESSURE SYSTEM DROPPING ACROSS WI. WINDS DIMINISH LATE TONIGHT
THEN INCREASE AGAIN FROM THE NE SUN AFTERNOON INTO SUN NIGHT. WINDS
DIMINISH TO LESS THAN 25 KTS MON AND MON NIGHT...THEN INCREASE TO 20
TO 30 KTS OUT OF THE S LAT TUE INTO WED.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
MIZ004>006.
WINTER WEATHER ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
MIZ001>003.
LAKE EFFECT SNOW WARNING UNTIL 4 PM CDT THIS AFTERNOON FOR
MIZ009.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...TITUS
LONG TERM...07
AVIATION...JLA
MARINE...TITUSHazardous weather outlook, Apr 2, 3:27 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
427 PM EDT SAT APR 2 2016
MIZ001>007-009>014-084-085-031300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
427 PM EDT SAT APR 2 2016 /327 PM CDT SAT APR 2 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A STEADY LIGHT TO MODERATE SNOW WILL PRODUCE SEVERAL MORE INCHES OF
SNOW ACCUMULATION SUNDAY INTO SUNDAY EVENING...WITH THE GREATEST
AMOUNTS ACROSS THE WEST AND SOUTH. SEE THE LATEST WINTER WEATHER
MESSAGE FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS AND THE PUBLIC ARE ENCOURAGED TO SUBMIT SNOWFALL
REPORTS ON OUR WEBPAGE...FACEBOOK PAGE...OR ON TWITTER.
LSZ162-240>251-263>267-031300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
427 PM EDT SAT APR 2 2016 /327 PM CDT SAT APR 2 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
A FEW NORTH TO NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE
ACROSS THE EAST HALF OF LAKE SUPERIOR THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-031300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
427 PM EDT SAT APR 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
JLB
In the hours before
Local storm report, Apr 2, 12:52 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
152 PM EDT SAT APR 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW 7 N NEGAUNEE 46.60N 87.62W
04/02/2016 E8.0 INCH MARQUETTE MI PUBLIC
SNOWFALL TOTAL OVER THE PAST 6 HOURS. REPORT
RECEIVED VIA SOCIAL MEDIA.
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Apr 2, 1:31 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
231 PM EDT SAT APR 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM SNOW 4 N NEGAUNEE 46.56N 87.61W
04/02/2016 M7.6 INCH MARQUETTE MI TRAINED SPOTTER
SNOWFALL TOTAL OVER THE PAST 8 HOURS.
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Apr 2, 1:35 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
235 PM EDT SAT APR 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM SNOW L'ANSE 46.75N 88.45W
04/02/2016 M6.0 INCH BARAGA MI FIRE DEPT/RESCUE
SNOWFALL TOTAL OVER THE PAST 8 HOURS.
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Apr 2, 1:39 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
239 PM EDT SAT APR 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW 4 NE NEGAUNEE 46.53N 87.55W
04/02/2016 M5.2 INCH MARQUETTE MI OFFICIAL NWS OBS
SNOWFALL TOTAL OVER THE PAST 7 HOURS. LIQUID
EQUIVALENT IS 0.22 INCHES.
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Apr 2, 1:55 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
255 PM EDT SAT APR 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW 4 NE NEGAUNEE 46.53N 87.55W
04/02/2016 M5.2 INCH MARQUETTE MI OFFICIAL NWS OBS
SNOWFALL TOTAL OVER THE PAST 7 HOURS. LIQUID
EQUIVALENT IS 0.22 INCHES.
0125 PM SNOW L'ANSE 46.75N 88.45W
04/02/2016 M6.0 INCH BARAGA MI FIRE DEPT/RESCUE
SNOWFALL TOTAL OVER THE PAST 8 HOURS.
0215 PM SNOW 4 N NEGAUNEE 46.56N 87.61W
04/02/2016 M7.6 INCH MARQUETTE MI TRAINED SPOTTER
SNOWFALL TOTAL OVER THE PAST 8 HOURS.
0130 PM SNOW 7 N NEGAUNEE 46.60N 87.62W
04/02/2016 E8.0 INCH MARQUETTE MI PUBLIC
SNOWFALL TOTAL OVER THE PAST 6 HOURS. REPORT
RECEIVED VIA SOCIAL MEDIA.
0100 PM SNOW IRONWOOD 46.45N 90.15W
04/02/2016 M5.2 INCH GOGEBIC MI PUBLIC
SNOWFALL TOTAL OVER THE PAST 6 HOURS. 2
INCHES ACCUMULATED OVER THE PAST 2 HOURS.
REPORT RECEIVED VIA SOCIAL MEDIA.
0100 PM SNOW 3 S GRAND MARAIS 46.63N 85.99W
04/02/2016 M6.0 INCH ALGER MI TRAINED SPOTTER
SNOWFALL TOTAL OVER THE PAST 8 HOURS.
1230 PM SNOW ONTONAGON 46.87N 89.31W
04/02/2016 E4.0 INCH ONTONAGON MI PUBLIC
SNOWFALL TOTAL OVER THE PAST 5 HOURS. STILL
SNOWING HEAVILY. REPORT RECEIVED VIA SOCIAL
MEDIA.
1100 AM HEAVY SNOW BESSEMER 46.48N 90.05W
04/02/2016 M4.0 INCH GOGEBIC MI PUBLIC
3 HOUR SNOWFALL TOTAL. WHITEOUT CONDITIONS
WERE REPORTED WITH VERY HEAVY SNOW AT THE
TIME OF THE REPORT.
1200 PM SNOW PAULDING 46.40N 89.18W
04/02/2016 E2.0 INCH ONTONAGON MI PUBLIC
SNOWFALL TOTAL OVER THE PAST 4 HOURS.
1130 AM SNOW 4 SE BIG BAY 46.78N 87.67W
04/02/2016 E2.0 INCH MARQUETTE MI PUBLIC
4 HOUR SNOWFALL TOTAL .
1130 AM SNOW HOUGHTON 47.11N 88.56W
04/02/2016 M2.0 INCH HOUGHTON MI PUBLIC
12 HOUR SNOWFALL TOTAL.
1045 AM SNOW 1 N BRUCE CROSSING 46.55N 89.18W
04/02/2016 E2.5 INCH ONTONAGON MI PUBLIC
SNOWFALL TOTAL OVER THE PAST 2 TO 3 HOURS.
0945 AM HEAVY SNOW 4 N NEGAUNEE 46.56N 87.61W
04/02/2016 E5.0 INCH MARQUETTE MI TRAINED SPOTTER
SNOWFALL TOTAL OVER THE PAST 3 HOURS.
0900 AM HEAVY SNOW 4 NE NEGAUNEE 46.53N 87.55W
04/02/2016 M2.5 INCH MARQUETTE MI OFFICIAL NWS OBS
SNOWFALL TOTAL OVER THE PAST 30 MINUTES.
&&
NWS MARQUETTE MI
IRIS SYSTEMSpecial weather statement, Apr 2, 2:19 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
319 PM EDT SAT APR 2 2016
MIZ001>004-009>012-084-022300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-GOGEBIC-IRON-
DICKINSON-MENOMINEE-SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK...L'ANSE...IRONWOOD...IRON RIVER...IRON MOUNTAIN...
MENOMINEE...KENTON...SIDNAW
319 PM EDT SAT APR 2 2016 /219 PM CDT SAT APR 2 2016/
...SNOW SHOWERS LEADING TO LOWER VISIBILITY...
SNOW SHOWERS HAVE BECOME MORE SCATTERED THIS AFTERNOON AS DRIER AIR
MOVES INTO THE AREA. THOUGH HEAVIER SNOW SHOWERS WILL LAST LESS THAN
20 MINUTES AT ANY ONE LOCATION...THEY WILL DROP VISIBILITY TO LESS
THAN ONE-HALF MILE. ANY ADDITIONAL SNOW ACCUMULATIONS WILL BE LESS
THAN AN INCH AND MAIN ROADS SHOULD REMAIN WET. IF TRAVELING THIS
AFTERNOON...EXPECT BRIEFLY REDUCED VISIBILITY IN HEAVIER SNOW
SHOWERS. THE SNOW SHOWERS WILL DIMINISH BY EARLY EVENING.
&&
JLA
Winter Weather, Luce
- When
- April 2, 3:30 PM EST to April 3, 9:00 PM EST
- Where
- Luce forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
The spotter north of Pine Stump Junction measured ten inches of snow in less than 30 hours.
Winter Weather, Iron
- When
- April 3, 5:00 AM CST to 8:00 PM CST
- Where
- Iron forecast zone
- Reported by
- Social Media
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
There was an estimated 6.5 inches of snow nearly 10 miles northeast of Amasa as reported on social media.
Winter Weather, Northern Houghton
- When
- April 3, 7:00 AM EST to 8:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Social Media
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
There was a social media report of an estimated seven inches of snow in Laurium in less than 12 hours.
Winter Weather, Keweenaw
- When
- April 3, 7:00 AM EST to 8:00 PM EST
- Where
- Keweenaw forecast zone
- Reported by
- Social Media
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
The observer in Kearsarge near the Keweenaw County border measured six inches of snow in less than 12 hours.
Winter Weather, Marquette
- When
- April 3, 7:30 AM EST to April 4, 7:00 AM EST
- Where
- Marquette forecast zone
- Reported by
- Social Media
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
A social media report from Gwinn estimated 6 to 7 inches of snow in less than 12 hours. |A NWS employee near National Mine measured over five inches of snow in 12 hours. The observer at Hoist Basin measured over 11 inches of snow in 24 hours.
Winter Weather, Alger
- When
- April 3, 8:00 AM EST to 6:00 PM EST
- Where
- Alger forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
The observer 15 miles south of Wetmore measured six inches of snow in ten hours.
Winter Weather, Northern Schoolcraft
- When
- April 3, 8:00 AM EST to 3:00 PM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- Social Media
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
There was a social media report of an estimated five to six inches of snow in less than eight hours over far northwest Schoolcraft County.
Winter Weather, Delta
- When
- April 3, 9:00 AM EST to 8:00 PM EST
- Where
- Delta forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
The observer at Garden Corners measured 7.8 inches of snow in less than 12 hours. There were several reports of six inches or more of snow throughout the southern portion of Delta County during the same time frame.
Winter Weather, Southern Schoolcraft
- When
- April 3, 9:00 AM EST to 5:00 PM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
The Cooks observer measured six inches of snow in eight hours.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and High Wind in Virginia, April 2 to 3, 201650 injured · $533,000 · 56 kt wind · 22 events
- Flooding and Heavy Rain in Georgia, April 2 to 4, 20162 deaths · 1 injured · $30,000 · 3 events
- High Wind and Strong Wind in West Virginia, April 2 to 3, 2016$490,000 · 56 kt wind · 34 events
- High Wind in Kentucky, April 2, 2016$268,000 · 60 kt wind · 30 events
- Damaging Wind in Maryland, April 2, 2016$600,000 · 52 kt wind · 1 event
- High Wind in Illinois, April 2, 2016$265,000 · 52 kt wind · 14 events
- Strong Wind in Ohio, April 2, 2016$310,000 · 9 events
- High Wind in Maryland, April 2 to 3, 20166 injured · 54 kt wind · 24 events
- High Wind in Indiana, April 2, 2016$78,000 · 62 kt wind · 28 events
- High Wind in Indiana, April 2, 2016$130,000 · 52 kt wind · 10 events
- High Wind and Strong Wind in West Virginia, April 2 to 3, 2016$150,000 · 50 kt wind · 6 events
- High Wind and Strong Wind in Pennsylvania, April 2 to 3, 2016$110,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627032, 627034, 627040, 627041, 627035, 627037, 627039, 627033, 627036.